MAUDE Adverse Event Report: ANGIODYNAMICS BIOSTABLE PICC; PERIPHERALLY INSERTED CENTRAL CATHETER,

ANGIODYNAMICS BIOSTABLE PICC; PERIPHERALLY INSERTED CENTRAL CATHETER,
Catalog Number H965750171
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was a bio-flo picc kit.A visual examination of the return package noted a tear in the sterile package pouch.The customer's complaint event description is confirmed for tear in pouch.Although the complaint description is confirmed, a definitive root cause for the event cannot be determined.A potential root cause for this incident could be improper handling during the final box/tandem packaging process.A dhr search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The pouches are 100% inspected during the sealing process and final box process.The size of the tear in the pouch would be noticed during this process.Employees are being made aware of the complaint in order to improve their awareness of the defect and to improve the probability of identifying the defect in the future.A directions for use is supplied to the customer.The dfu contains a warning that states: contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your navilyst medical representative.Inspect prior to use to verify that no damage has occurred during shipping.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).
 
Event or Problem Description
When the user facility received shipment of biostable picc kits, and were unpacking the shipment, it was noted one of the pouches was cut in a v on the corner.There was a tear, compromising the product sterility.The reported package has been returned to the manufacturer for evaluation.

Brand Name
BIOSTABLE PICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9009752
Report Number1317056-2019-00119
Device Sequence Number2377682
Product Code LJS
UDI-Device IdentifierH965750171
UDI-PublicH965750171
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberH965750171
Device Lot Number5459118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1